Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Painful throat. Taking calvepen. Do I have streptococcus laryngitis?

Hi, my name is Pauline.
I went to the doctor on friday with very painful sensation in my throat and was told it was streptococcus, but I also though i heard my doctor say meningitis in same sentence. I have been given a 10 day course of antibiotic called calvepen. I work with children and the mother of children i mind has a concern regarding meningitis thinking it is contagious. I am wondering if i mishear what my doctor has said and if so would it make more sense to talk about a streptococcus laryngitis.
thank you for taking time to read me and i look forward to your response.
Asked On : Wed, 1 May 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
Sep 2013
Hi, thanks for the query to H.C.M. Forum.
Strep throat as commonly known as now a days is an infection of throat caused by streptococcus infection and the drug which prescribed to you is penicillin V and very much effective against streptococcus so need not to worry.
2 nd query is that you heard that it might be meningitis, NO, NO , not at all because symptoms which you mentioned don't match like a meningitis patient so please don't heed towards that.
Since you have taken 3-4 days calvepen so now your's throat is non-contagious so need not to bother.
Good luck , Dr. HET
Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor